A young woman suffered a rare skin condition after taking a contraceptive pill. She had initially thought the weird rashes on her body were as a result of too much partying until she went to see a doctor and was diagnosed.
Triggered by the pill
Ella Holley, 20, was diagnosed with Henoch-Schonlein purpura (HSP), a rare skin condition which typically occurs in children below 10 years. According to the Mayo Clinic, HSP is a disorder that causes the small blood vessels to become inflamed and bleed.
Ella first noticed the red spots on her legs three days after she took a contraceptive pill in October. She dismissed it as a result of alcohol and excessive partying. She started to get worried when the spots begun spreading all over her legs, feet and all the way up to her waist. The Gloucestershire resident recalled the horrid experience in an interview with The Sun:
When it was at its worst I had joint pain in both ankles. It felt like I'd almost sprained my ankle or something. It felt like my skin had been set alight every time something touched it, especially in the shower and when I went to bed.
The rashes eventually subsided after a couple of painful flare-ups, but she still has some faint spots on her legs. Following her ordeal, Ella has taken it upon herself to warn other women about this weird side effect of the mini pill she took called Cerazette.
She has personally sworn off getting back on the pill, but says people ought to be aware of the possible side effect of this pill.
I'm not saying at all that this is going to happen to everyone but this is my experience, take from it or leave from it what you please.